Alert archive / Connecticut / Flash Flood Warnings in 2013
Flash Flood Warning 45, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 28, 2013, 6:00 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2013, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 28, 2013, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 6:19 PM EDT | FLASH FLOOD | Torrington, CT | SEVERAL HOUSES FLOODED ALONG PROSPECT STREET DUE TO FLASH FLOODING. |
| Aug 28, 6:25 PM EDT | FLASH FLOOD | Torrington, CT | SEVERAL ROADS CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167
WGUS51 KALY 282200
FFWALY
CTC005-290100-
/O.NEW.KALY.FF.W.0045.130828T2200Z-130829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EDT WED AUG 28 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF TORRINGTON...
* UNTIL 900 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA.
DOPPLER RADAR AND TRAINED SPOTTERS HAVE REPORTED RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR WITH THESE THUNDERSTORMS WITH AN
ADDITIONAL ONE INCH OF RAINFALL EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
TORRINGTON...TORRINGFORD AND NEWBERRY CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4178 7327 4188 7305 4165 7298 4156 7311
4155 7315 4153 7315 4151 7318 4151 7319
$$
IRL/SND2 follow-up statements
479
WGUS71 KALY 282248
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
648 PM EDT WED AUG 28 2013
CTC005-290100-
/O.CON.KALY.FF.W.0045.000000T0000Z-130829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-
648 PM EDT WED AUG 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN LITCHFIELD COUNTY...
AT 642 PM EDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING FLASH FLOODING IN THE TOWN OF TORRINGTON. SEVERAL HOMES
WERE FLOODED ALONG PROSPECT ROAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TORRINGTON...
THOMASTON...TERRYVILLE AND LITCHFIELD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
&&
LAT...LON 4178 7327 4188 7305 4165 7298 4156 7311
4155 7315 4153 7315 4151 7318 4151 7319
$$
IRL462
WGUS71 KALY 282355
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
755 PM EDT WED AUG 28 2013
CTC005-290005-
/O.CAN.KALY.FF.W.0045.000000T0000Z-130829T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-
755 PM EDT WED AUG 28 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
LITCHFIELD COUNTY...
THE THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS THE WARNED AREA
HAVE DISSIPATED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.
LAT...LON 4178 7327 4188 7305 4165 7298 4156 7311
4155 7315 4153 7315 4151 7318 4151 7319
$$
IRLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 4:20 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 28, 4:20 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 420 PM EDT WED AUG 28 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION INTO THE WEEKEND...AS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING. ANOTHER WEAK DISTURBANCE WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TOMORROW AFTERNOON INTO THE EARLY EVENING HOURS. WEAK HIGH PRESSURE MAY YIELD MAINLY DRY CONDITIONS TO CLOSE TO WORK WEEK...BEFORE UNSETTLED WEATHER RETURNS FOR THE HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 420 PM EDT...A BROAD H500 RIDGE OVER THE CNTRL PLAINS WILL CONTINUE TO BE THE MAIN WX MAKER OVER THE LOWER 48 THE NEXT FEW DAYS. THE NORTHEAST CONTINUES TO BE NEAR THE NE FLANK OF THE RIDGE WITH SHORT-WAVES IN THE N TO NW FLOW IMPACTING THE UPPER MID ATLANTIC REGION AND NORTHEAST. A FAIRLY STRONG SHORT-WAVE TROUGH CONTINUES TO BE SOUTH AND WEST OF THE ALY FCST AREA WITH SHOWERS AND THUNDERSTORMS OVER ERN PA AND NJ. OTHER POP-UP SHOWERS AND THUNDERSTORMS ON THE NRN FRINGE OF THE DISTURBANCE ARE IMPACTING PARTS OF SRN NY INCLUDING THE SE CATSKILLS. OTHER DIFFERENTIAL HEATING THUNDERSTORMS AND SHOWERS CONTINUE TO FORM OVER THE SRN GREENS...BERKS...LITCHFIELD HILLS AND SRN DACKS. THE LATEST SPC MESOANALYSIS GUIDANCE CONTINUES TO SHOW VERY LITTLE DEEP SHEAR IN THE 0-6 KM LAYER /GENERALLY LESS THAN 20 KTS/. SBCAPE VALUES ARE EXCEEDING 2000 J/KG FROM THE CAPITAL REGION SOUTH AND EAST WHERE SFC DEWPTS REMAIN IN THE U60S. PWATS ARE IN THE 1-1.50" RANGE...ABOUT 1 OR SO STANDARD DEVIATIONS ABOVE NORMAL. THE 12Z KALB SOUNDING HAD A PWAT OF 1.36". THIS VALUE WAS ABOUT 135% OF NORMAL. THE UPPER LEVEL WINDS REMAIN LIGHT...SO SOME SLOW MOVING HEAVY RAINERS ARE POSSIBLE. STP AND STA KENX RAINFALL AMOUNTS ARE GENERALLY IN THE HALF INCH TO ONE AND A HALF INCH RANGE OVER WRN ULSTER COUNTY. THESE SHOWERS AND THUNDERSTORMS SHOULD WEAKEN CONSIDERABLY WITH THE LOSS OF THE DIURNAL HEATING. AN ISOLD TO SCT THREAT FOR A SHOWER OR THUNDERSTORM WAS KEPT IN THE FCST UNTIL THE EARLY EVENING. THE SKIES WILL BECOME VARIABLY CLOUDY WITH LIGHT TO CALM WINDS...AND WIDESPREAD PATCHY FOG IS POSSIBLE AGAIN. THE FOG MAY BECOME DENSE IF ENOUGH CLEARING OCCURS. LOWS TEMPS WERE FAVORED CLOSER TO THE NAM MOS VALUES. THESE MINS ARE MUCH WARMER THAN THE GFS MOS MINS BY 4 TO 7 DEGREES. THE NAM MOS WAS MORE CORRECT THIS MORNING...AND THE FCST REFLECTS VALUES CLOSE TO THIS GUIDANCE IN THE MUGGY AIR MASS. LOWS WILL BE IN LOWER TO MID 60S IN THE VALLEYS AND HILLS. SOME U50S TO NEAR 60F READINGS WILL BE COMMON OVER THE MTNS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... TOMORROW...AN UPPER LEVEL LOW MOVES EAST OF MAINE AND NEW BRUNSWICK. A WEAK MID LEVEL SHORT-WAVE AND A SFC TROUGH WILL BE MOVING ACROSS THE REGION. THIS BOUNDARY SHOULD QUICKLY MOVE THROUGH THE NRN ZONES IN THE LATE MORNING AND EARLY PM...AND THEN THROUGH THE SRN HALF OF THE FCST AREA. MODERATE INSTABILITY VALUES OF 500-1500 J/KG WILL LIKELY BE IN PLACE AHEAD OF THE DISTURBANCE. THE MID LEVEL LAPSE RATES ARE STILL WEAK WITH THE BULK SHEAR VALUES LESS THAN 25 KTS. NOT EXPECTING ANY STRONG TO SEVERE THUNDERSTORMS WITH ONLY WEAK SYNOPTIC FORCING/DYNAMICS. PWATS IN THE 1.33" RANGE OR SO WILL ALLOW FOR SOME BURSTS OF HEAVY RAINFALL WITH THE DISTURBANCE. SFC DEWPTS IN THE 60S WILL KEEP IT HUMID WITH ISOLD-SCT SHOWERS AND THUNDERSTORMS. MOST OF THE DAY SHOULD REMAIN DRY. H850 TEMPS WILL RANGE FROM +13C TO +15C FROM NORTHEAST TO SOUTHWEST OVER THE FCST AREA WITH WEAK COLD AIR ADVECTION LATE IN THE DAY. EXPECT HIGHS IN THE U70S TO L80S OVER THE REGION WITH SOME M70S OVER THE HIGH PEAKS. THURSDAY NIGHT...CLEARING SKIES AND LIGHT WINDS ARE EXPECTED WITH A WEAK SFC HIGH BUILDING IN OVER THE NY AND NEW ENGLAND. THE HUMIDITY LEVELS WILL BE SLIGHTLY LOWER THE FURTHER NORTH OF THE CAPITAL DISTRICT. LOWS BE IN THE MID AND U50S OVER THE MTNS...AND LAKE GEORGE REGION...AND WRN MOHAWK VALLEY...AND L60S IN THE CAPITAL DISTRICT...HUDSON RIVER VALLEY...AND TACONICS. FRIDAY-FRIDAY NIGHT...THIS STRETCH OF THE FCST SHOULD BE MAINLY DRY WITH WEAK MID LEVEL RIDGING...AND A BUBBLE SFC HIGH DRIFTING OVER THE REGION. AN ISOLD SHOWER/THUNDERSTORM MAY POP UP OVER THE HIGHER TERRAIN WITH THE TYPICAL DIFFERENTIAL HEATING BTWN THE MTNS/VALLEYS IN THE PM. MOST OF THE DAY WILL BE PARTLY TO MOSTLY SUNNY AND DRY WITH MAX TEMPS STILL RUNNING ABOUT 5 TO 7 DEGREES ABOVE NORMAL. A WARM FRONT WILL APPROACH AT NIGHT WITH THE FLOW ALOFT BECOMING MORE ZONAL...AND A WEAK CYCLONE MOVING CLOSER FROM THE LOWER GREAT LAKES REGION. MIN TEMPS WILL CLOSE AUGUST ALSO ABOVE NORMAL WITH MAINLY LOWER TO M60S...EXCEPT OVER THE MTNS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... GENERALLY UNSETTLED WEATHER IS ANTICIPATED FOR MUCH OF THE EXTENDED PERIOD. THE LARGE RIDGE OVER THE CENTRAL PORTION OF THE COUNTRY WILL BEGIN TO FLATTEN OUT...ALLOWING FOR THE FLOW AT 500 HPA TO BECOME MORE ZONAL ACROSS THE NORTHERN TIER OF THE COUNTRY. A FAST MOVING IMPULSE EMBEDDED WITH THIS FLOW LOOKS TO AFFECT THE REGION ON SATURDAY. THE 12Z ECMWF...CONTINUING ITS TREND SEEN IN THE 00Z RUN...IS A BIT STRONGER WITH THIS FEATURE THAN THE 12Z GFS...AND SHOWS A LITTLE MORE QPF. FOR NOW...WILL GO WITH CHC POPS FOR SAT AFTN INTO SAT NIGHT FOR SHRA/TSRA. IT CONTINUES TO LOOK MUGGY ACROSS THE REGION...WITH WARM TEMPS /MAINLY 80S/...ALTHOUGH TEMPS MAY NOT GET QUITE AS WARM IF THE ECMWF SOLUTION IS CORRECT. THE REGION WILL REMAIN IN A WARM AND MUGGY AIRMASS FOR SUNDAY...AS A MUCH SHARPER TROUGH AND ASSOCIATED SFC FRONTAL SYSTEM BEGINS TO TAKE SHAPE OVER THE WESTERN GREAT LAKES. WITHIN DAYTIME HEATING...THERE WILL BE A CHANCE FOR MAINLY AFTN/EVE SHOWERS AND THUNDERSTORMS AGAIN ON SUNDAY WITH TEMPS CONTINUED ABOVE NORMAL. BY MONDAY /LABOR DAY/...THE FRONTAL BOUNDARY FROM THE GREAT LAKES WILL BE APPROACHING...SO WE WILL CONTINUE THE CHC FOR SHRA/TSRA. MONDAY APPEARS TO BE THE DAY WHEN THE MOST SHOWER/TSTM ACTIVITY WILL OCCUR DUE TO THE STRONGEST FORCING IN PLACE. THE SFC FRONT LOOKS TO CROSS THROUGH SOMETIME LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. WE WILL CONTINUE A CHANCE FOR SHOWERS INTO TUESDAY IN CASE THE FRONT SLOWS...AS WELL AS DUE TO THE PASSING OF THE UPPER TROUGH. MAX TEMPS ON MONDAY LOOK TO BE IN THE UPPER 70S TO LOW 80S. HOWEVER...MAX TEMPS ON TUESDAY WILL BE MUCH COOLER BEHIND THE BOUNDARY...WITH ONLY UPPER 60S TO UPPER 70S ACROSS THE REGION. SKIES LOOK TO CLEAR OUT SOME FOR TUESDAY NIGHT AND WEDNESDAY...WITH MINS TEMPS IN THE 50S /WITH 40S FOR THE OUTLYING AREAS FOR TUE NIGHT/ AS A MUCH COOLER CANADIAN AIRMASS BEGINS TO MOVE TOWARDS THE REGION...AS SFC HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES AND OHIO VALLEY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE EXPECTED THROUGH THE EARLY EVENING HOURS WITH SCT DIURNALLY DRIVEN CU/STRATOCU AT 3-4 KFT. SOME SCT MID LEVEL CLOUDS AHEAD OF AN APPROACHING WEAK FRONTAL BOUNDARY MAY ALSO PASS OVER KGFL/KPSF AS WELL. WITH THE APPROACHING FRONT AND DAYTIME HEATING...SOME ISOLD TO SCT SHRA/TSRA ARE POSSIBLE THIS AFTN INTO THE EARLY EVE...ESP OVER THE HIGHER TERRAIN. BECAUSE OF THE LOW PROBABILITY OF ANY OF THESE SHOWERS AFFECTING THE TERMINALS...WE WILL ONLY INCLUDE A VCSH THROUGH THE EARLY EVENING HOURS. HOWEVER...IF ANY SHOWER OR TSTORM WERE TO DRIFT OVER A TERMINAL...A BRIEF PERIOD OF REDUCED VSBYS/CIGS WOULD BE POSSIBLE. THE THREAT FOR SHOWERS SHOULD END 00Z-02Z DUE TO THE LOSS OF DAYTIME HEATING AND THE FRONT WEAKENING AND WASHING OUT OVER THE AREA. WINDS ARE EXPECTED TO BE VERY LIGHT...GENERALLY 5 KTS OR LESS THROUGH THE DAY. WITH EXPECTED CLEARING SKIES AND CALM WINDS TONIGHT...RADIATIONAL FOG WILL BE LIKELY ONCE AGAIN. THE HIGHEST PROBABILITY OF IFR CONDITIONS WILL BE AT KGFL/KPSF...ALTHOUGH THERE WILL BE CHANCE OF IFR OCCURRING AT KALB/KPOU AS WELL. FOG SHOULD DISSIPATE BETWEEN 13Z-14Z THURSDAY WITH DIURNAL CU AND ISOLD SHRA POSSIBLE AGAIN DURING THE AFTN HOURS. OUTLOOK... THURSDAY NIGHT TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. FRIDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. SATURDAY TO MONDAY: LOW TO MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... NO FIRE WEATHER ISSUES ARE EXPECTED AT THIS TIME. A WARM AND HUMID AIR MASS WILL REMAIN OVER THE REGION INTO THE WEEKEND...AS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING. ANOTHER WEAK DISTURBANCE WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORMS TOMORROW AFTERNOON INTO THE EARLY EVENING HOURS. THE RH VALUES WILL RISE TO AROUND 100 PERCENT TONIGHT WITH LIGHT AND VARIABLE WINDS. THE RH VALUES WILL LOWER TO 55 TO 70 PERCENT TOMORROW AFTERNOON...AND A FULL RECOVERY TO 100 PERCENT IS EXPECTED FRIDAY MORNING. THE WINDS WILL BE LIGHT AND VARIABLE THURSDAY INTO THURSDAY NIGHT AT LESS THAN 10 MPH. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS. RIVER FLOWS CONTINUE AT NORMAL TO SLIGHTLY BELOW NORMAL LATE AUGUST LEVELS. THE NEXT SEVERAL DAYS WILL FEATURE ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS OR THUNDERSTORMS WHICH WILL HAVE LITTLE IF ANY IMPACT ON AREA STREAMS AND RIVERS. SOME SMALL WITHIN BANK RISES WILL BE POSSIBLE IN THE SE CATSKILLS BASINS. SOME BRIEF DOWNPOURS WILL BE POSSIBLE INTO EARLY THIS EVENING AND THURSDAY...WITH SOME LOCATIONS GETTING PERHAPS AN INCH OF RAINFALL WITH ANY CONVECTION. A BRIEF MAINLY DRY STRETCH IS POSSIBLE THURSDAY NIGHT INTO FRIDAY BEFORE A WIDESPREAD RAINFALL MAY OCCUR ON THE WEEKEND. TOTAL RAINFALL AMOUNTS ARE VARIABLE FROM THE GUIDANCE DUE TO THE TIMING OF THE NEXT SYSTEM. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA NEAR TERM...WASULA SHORT TERM...WASULA LONG TERM...FRUGIS AVIATION...FRUGIS FIRE WEATHER...WASULA HYDROLOGY...GJM/WASULA
Hazardous weather outlook, Aug 28, 4:33 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 433 PM EDT WED AUG 28 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 433 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM THURSDAY AFTERNOON INTO THE EARLY EVENING. THERE IS ALSO A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Aug 28, 4:53 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT WED AUG 28 2013
CTZ001-013-282145-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
453 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORMS IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR FALLS VILLAGE...OR ABOUT 17 MILES
SOUTH OF GREAT BARRINGTON...AND MOVING SOUTHWEST AT 5 MPH. ANOTHER
THUNDERSTORMS WILL GRAZE EXTREME SOUTHERN LITCHFIELD COUNTY AS IT
MOVES WESTWARD.
THE THUNDERSTORMS WILL BE NEAR...
SHARON BY 540 PM EDT
9 MILES NORTHWEST OF CORNWALL BRIDGE BY 545 PM EDT
A QUICK HALF AN INCH TO INCH OF RAINFALL MAY OCCUR WITH THE
THUNDERSTORMS CAUSING PONDING OF WATER ON ROADWAYS...AND POOR
DRAINAGE FLOODING IN SOME LOCATIONS.
LAT...LON 4156 7317 4176 7351 4204 7348 4170 7299
4164 7298 4162 7302 4161 7302 4161 7304
4156 7310 4155 7315
TIME...MOT...LOC 2051Z 027DEG 5KT 4195 7347
WASULASpecial weather statement, Aug 28, 5:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
543 PM EDT WED AUG 28 2013
CTZ001-013-282230-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
543 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORMS IN
LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...FREQUENT
LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED NEAR
TORRINGTON...MOVING NORTH AT 5 MPH.
THESE THUNDERSTORMS WILL BE NEAR...
8 MILES NORTH OF THOMASTON BY 600 PM EDT
TORRINGTON BY 620 PM EDT
TORRINGTON BY 625 PM EDT
LITCHFIELD BY 630 PM EDT
LAT...LON 4153 7326 4205 7330 4204 7302 4197 7302
4197 7288 4191 7290 4188 7294 4182 7294
4179 7301 4164 7298 4161 7304 4156 7310
4155 7315 4151 7316 4150 7323
TIME...MOT...LOC 2142Z 079DEG 2KT 4179 7309
IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:53 PM EDT | Special Weather Statement | ALY | 52 min | |
| Aug 28, 5:17 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 6 hr |
| Aug 28, 5:43 PM EDT | Special Weather Statement | ALY | 47 min |
Nearby
Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.